Thursday, April 24, 2014
Bleeding and Clotting Disorders
Low Hb and low plateltes count after delivery
My wife get anemic after 5days of outlet forceps delivery.there was bleeding on day one but become normal with the use of transamin inj. her Hb was 3.5gm/dl and platelets 17000.& W.B.C 28000. he receive 5 blod transfusions. then Hb was 9.6mg/dl and Platelets 68000. after 10days her Hb was again 5.7mg/dl and Platelets were 58000.which reduces to 17000 again. she got high fever104f after 5th blood transfusion which last for 5days. itdose not disappear completly as it remain on 99-100F. RPM were in normal rangein urine examination blood traces 6-8 and 4-6pus cells. ABDOMINAL "Sacan Shows normal only (kidnys)there renal findings are peculiar to obstetrical complicatios and are associated with normal as wall as depressed function" so far number of investigation has been done including Bone Marrow which is hypercelluler and peripheral anemia. Reticulocytes is 20% (high). ANA .... NAGATIVE A.S.M.A ... NAGATIVE A.M.A .....NGATIVE Direct anti-globulin (Coombs Test).... NAGATIVE currently she is taking Prednisone 5mgx11tab OD and 99-100F temperature disappears after 2nd day of this therapy. NOW at DAY 16 the leatest CBC Shows Hb 8.1mg/dl W.B.C 14000 PLatelets 24000 UREA 80mg/dl CREATININE 1.2mg/dL Is this ITP? or is somthing elss? She use Asprin 75mg throught pregnancy till 8th month
It is very difficult to comment on the specifics of your wife's case without actually talking with her, examining her, and looking at the multiple studies, scans, etc. It does sound like there is something going on that is not typical for a normal post-partum course, and on the surface it appears it may be a hematologic issue.
I would tell you to continue to talk to your wife's hematologist/physician to get their thoughts on what they think is going on. It's just not possible to give any more specific recommendations without actually seeing and examining her.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University